Facebook Pixel
Q: 

bleeding after taking Postinor 2

By November 4, 2016 - 7:26am
 
Rate This

hello i got protected sex last oct 16 then same day i too postinor 2 after that oct 22 i got my period and it ends oct 27, i got protected sex again oct 29 because he used a condom but im still feel worried then i took postinor 2 same day, then nov 3 i got bleeding like a period, is it because of the medicine? should i considered it as a early period because its heavy like my normal period.

Add a Comment83 Comments

EmpowHER Guest
Anonymous

Hi,
I had unprotected sex on the 13th of April but did my last period April 6th which the flow wasn't that much, but cuz I wasn't sure I used postinor 2 on the 13th also and Today April 19th I started bleeding. What could be the cause thanks.
Anonymous

April 19, 2017 - 3:28am
HERWriter Guide (reply to Anonymous)

Hello Anon

Thank you for your post!

Emergency contraceptives are up to 95% effective when taken as prescribed within the first 24 hours and up to 90% effective if taken within 72 hours, so the risk is very small. It works by preventing ovulation and stopping a pregnancy from starting. It is not an abortion pill. It prevents a pregnancy, it does not end one. Side effects can include stomach aches, headaches, nausea and a general feeling of being unwell.

The more frequently they are taken, the more likely a woman is to have side effects and an irregular cycle. They should be taken only for emergencies, not used as a method of birth control.
Symptoms usually start 2-7 days after taking the medication and may or may not include bleeding or spotting. Not all women get symptoms. Some get many, or a few, or none. If a woman doesn’t get her next period within a week of it’s expected date, a pregnancy test may be necessary although the risk is very low. Periods can often be delayed or longer/shorter as a result of taking emergency contraception. They should get back to normal the next month.

Best,
Susan

April 20, 2017 - 4:13pm
EmpowHER Guest
Anonymous

Hi,
I had sex a week after my period ended march 16th. I didn't bleed as I usually do when i use postinor 2. My period is due april 9th but I experienced a light spotting with bright red blood for a few hours. I took a home pregnancy test and it came back as negative. What's happening? I'm so worried.
Ps. I had the symptoms of sore breasts, fatigue after taking the pills but they are gone now. The only symptoms i have now re abdominal cramps.

April 7, 2017 - 5:10pm
HERWriter Guide (reply to Anonymous)

Hi Anon

Thank you for your post!

Emergency contraceptives are up to 95% effective when taken as prescribed within the first 24 hours and up to 90% effective if taken within 72 hours, so the risk is very small. It works by preventing ovulation and stopping a pregnancy from starting. It is not an abortion pill. It prevents a pregnancy, it does not end one. Side effects can include stomach aches, headaches, nausea and a general feeling of being unwell.
Symptoms usually start 2-7 days after taking the medication and may or may not include bleeding or spotting. Not all women get symptoms. Some get many, or a few, or none. If a woman doesn’t get her next period within a week of it’s expected date, a pregnancy test may be necessary although the risk is very low. Periods can often be delayed or longer/shorter as a result of taking emergency contraception. They should get back to normal the next month.
Best,
Susan

April 10, 2017 - 12:58pm
EmpowHER Guest
Anonymous

Good morning Doctor, please help. My period ended on March 29, I had sex March 31st and took a pill April 1st. And now my period started again yesterday April 6th. Please what's wrong? Is it cos of the postinor 2? Or am I sick? I'm 22years old. I'm so worried please reply.

April 7, 2017 - 4:38am
Guide (reply to Anonymous)

Hello Anonymous,

The bleeding was caused by taking Postinor 2.

It was not necessary to take it, because March 31 was too early in your new menstrual cycle to be ovulating.

Please do not depend on ECPs as birth control.

Regards,
Maryann

April 7, 2017 - 9:21am
EmpowHER Guest
Anonymous

I had unprotected sex on the 30th of March, he didn't let go inside but I took postinor for precaution within 24h.

I just had my period on march 23rd, and supposedly my next cycle is somewhere around April 21st, but I started bleeding today (April 4th) when I should be ovulating instead.

My menstruation cycle can be a bit irregular sometimes, but is this normal? Is this merely effect of the pills or something else? And what does it means on the effectivity of the pills?

Thank you!

April 3, 2017 - 7:13pm
Guide (reply to Anonymous)

Hello Anonymous,

Postinor prevents pregnancy by preventing ovulation.

If you finished your period on March 23 and took the pill the next day, it was too early in your new menstrual cycle for ovulation to happen.

There was no need to take the pill and basically it was ineffective.

What it did do was upset the balance of hormones that regulate your menstrual cycle. That is why ovulation was delayed and you had bleeding.

Changes in the menstrual cycle are a side effect of ECP.

Your next period which is due around April 21 may start on time, or can start earlier or later. This difference should only be about five days.

Flow might be lighter or heavier than normal.

Regards,
Maryann

April 4, 2017 - 8:25am
EmpowHER Guest
Anonymous (reply to Maryann Gromisch RN)

Hi, thank you for your reply.

Actually my period ended on March 23rd, I had sex on March 30th and took postinor within that 24h. Today (4th April) I found myself bleeding, it's currently on a medium flow, much like how I would during menstruation instead of mere spotting.

I might be overly paranoid, but I'd like to make it clear. Is this bleeding merely the side effect of the pills instead of my actual menstruation? And should I still be expecting my menstruation to come by April 21st?

Given the circumstances I described, do I still have any reasons to worry about conceiving?

April 4, 2017 - 8:47am
EmpowHER Guest
Anonymous

I took p2 within 48hrs of unprotected sex and bleeding started 6 days later. It was a bit lighter than my normal period, for about 5 days, then on the 6th day it got heavier and heaviness increased with time. As at today, I've been bleeding for 12 days. Getting worried. What could be happening?

March 31, 2017 - 4:05pm
Image CAPTCHA
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Emergency Contraception

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!